Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 58, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 15, 2012, 1:48 PM EDT for Clay County, Duval County, Saint Johns County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2012, 1:48 PM EDT (17:48 UTC)
- Expired
- May 15, 2012, 2:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Clay County, FL, Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 46 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 9:31 AM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 15, 9:31 AM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 931 AM EDT TUE MAY 15 2012 ...STRONG STORMS POSSIBLE AGAIN TODAY ACROSS NE FLORIDA... .SYNOPSIS...SHOWERS AND STORMS WERE ALREADY STARTING TO FIRE ALONG THE FL PANHANDLE GULF COAST APPROACHING CARRABELLE THIS HOUR...WHILE A FEW LIGHT RETURNS WERE ACROSS FLAGLER COUNTY INDICATIVE OF SOME POSSIBLE SPRINKLES. BOTH AREAS OF CONVECTION WERE ON THE RIGHT SIDE OF SFC BASED THETA-E RIDGES AND ON THE RIGHT PERIPHERIES OF MID LEVEL TROUGHS PER WATER VAPOR IMAGERY. A LARGE AREA OF SUBSIDENCE WAS OVER SE GA BETWEEN THE TWO MID LEVEL TROUGHS...AND THIS HELPED PRODUCED PATCHY DENSE MORNING FOG ACROSS SE GA FROM HOMERVILLE TO JESUP. FOG WAS LIFTING INTO A LOW CUMULUS DECK WITH VISIBILITIES IMPROVING TO 3-5 SM THIS HOUR. AT JAX...VSBYS DROPPED RECENTLY TO 2 SM DUE TO SMOKE MOVING IN FROM THE BALDWIN BAY WILDFIRE DUE TO LOW LEVEL WSW FLOW. ANOTHER ACTIVE WX DAY IS EXPECTED...ESPECIALLY ACROSS NE FL AS THE SHORT WAVE TROUGH OVER THE WESTERN FL PANHANDLE APPROACHES EARLY THIS AFTN. THE 12Z JAX RAOB SHOWED INCREASED INSTABILITY WITH 2-3 DEG OF WARMING FROM THE SFC THROUGH 612 MB...WITH 1-2 DEG OF COOLING ABOVE. 500 MB TEMPS AT TAE AND JAX WERE -11 AND -12 RESPECTFULLY. THUS...LOW AND MID LEVEL INSTABILITY IS GREATER TODAY COMPARED TO YSTDY...BUT THERE IS A ALSO LESS MOISTURE IN THE MID LEVELS. WITH SUBSIDENCE ACROSS SE GA THIS HOUR...A GRADUAL BURN OFF OF LOW CLOUDS FROM FOG...AND DRIER MID LEVEL AIR...WILL CAP POPS AT 30-40% ACROSS OUR INLAND GA ZONES THIS AFTN WITH AROUND 50% NEAR THE ATLANTIC COAST. FARTHER SOUTH ACROSS NE FL...EXPECTED CONVECTION WILL BLOSSOM ACROSS THE SUWANNEE RIVER VALLEY WITHIN THE NEXT COUPLE OF HOURS...WITH INTENSIFICATION AS IT DRIFTS INLAND WITH THE WEST COAST SEA BREEZE. A SEA BREEZE AND OUTFLOW MERGER IS EXPECTED ALONG THE ATLANTIC COAST THIS AFTN. THE MAIN CONVECTIVE HAZARDS WILL BE GUSTY WINDS...HAIL AND SOME LOCALLY HEAVY RAINFALL AND MINOR FLOODING. WILL CONTINUE TO TWEAK THE FORECAST AND THE GRAPHICASTS TO SHOW CONVECTIVE TRENDS TODAY. && .AVIATION...VFR THIS MORNING. TS FIRST EXPECTED TO NEAR THE GNV VC EARLY AFTN...THEN PROGRESS EASTWARD TOWARD THE DUVAL COUNTY TERMINALS BY MID AFTN WITH TS AT JAX...VQQ AND CRG BETWEEN 20-24Z WITH IFR TO LIFR CONDITIONS. NOT AS MUCH FOG POTENTIAL TONIGHT DUE TO INCREASED WINDS AND DEBRIS CLOUDS. && .MARINE...S WINDS 10 KTS OR LESS THIS MORNING SEAS 2-3 FT. WILL ADJUST OFFSHORE WAVE HEIGHTS DOWN ABOUT 1 FT PER RECENT OBS. RIP CURRENTS: LOW RISK TODAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 87 64 85 63 / 50 50 30 30 SSI 82 69 80 70 / 50 40 30 30 JAX 86 64 86 65 / 70 50 40 40 SGJ 85 68 82 68 / 70 50 40 40 GNV 87 64 86 62 / 60 40 40 40 OCF 87 66 87 64 / 60 40 40 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ENYEDI/PRESNALL
Hazardous weather outlook, May 15, 8:39 AM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 839 AM EDT TUE MAY 15 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-161000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 839 AM EDT TUE MAY 15 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...SLIGHT RISK FOR STRONG TO SEVERE STORMS ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THROUGH THE EVENING... .DAY ONE...TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING. STORMS WILL MOVE NORTHEAST WITH MOST ACTIVITY OCCURRING ALONG THE ATLANTIC COAST. LOCALLY STRONG WIND GUSTS...HAIL AND HEAVY RAINFALL CAN BE EXPECTED WITH THE STRONGEST STORMS. STORM MOTION WILL BE EAST TO NORTHEAST AROUND 20 MPH. THUNDERSTORM ACTIVITY WILL DIMINISH TO JUST ISOLATED COVERAGE BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF AT LEAST SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH THURSDAY. THE MAIN CONCERNS WILL BE GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED LATER TODAY INTO THIS EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS/ABE/MKT
In the hours before
Special weather statement, May 15, 1:15 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
115 PM EDT TUE MAY 15 2012
FLZ024-151745-
NASSAU-
115 PM EDT TUE MAY 15 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN NASSAU
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 145 PM EDT...
AT 115 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CENTERED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF CALLAHAN TO
8 MILES WEST OF CALLAHAN TO 12 MILES WEST OF CALLAHAN...MOVING EAST
AT 15 MPH. WILL ALSO AFFECT AREAS AROUND CALLAHAN AND RATLIFF THROUGH
145 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3049 8181 3050 8202 3054 8202 3068 8195
3071 8171
TIME...MOT...LOC 1715Z 256DEG 14KT 3063 8191 3054 8195
3051 8201
ENYEDISpecial weather statement, May 15, 1:23 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 123 PM EDT TUE MAY 15 2012 FLZ031-032-151800- BRADFORD-CLAY- 123 PM EDT TUE MAY 15 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN CLAY AND BRADFORD COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 200 PM EDT... AT 123 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF SAMPSON TO HAMPTON...MOVING NORTHEAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SAMPSON...NEW RIVER... HAMPTON...STARKE...LAWTEY AND KINGSLEY THROUGH 200 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3010 8202 2992 8189 2984 8214 2996 8229 TIME...MOT...LOC 1723Z 238DEG 21KT 2997 8219 2987 8211 ENYEDI
Special weather statement, May 15, 1:40 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 140 PM EDT TUE MAY 15 2012 FLZ024-025-151830- DUVAL-NASSAU- 140 PM EDT TUE MAY 15 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN DUVAL AND SOUTHERN NASSAU COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 230 PM EDT... AT 141 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM CALLAHAN TO 8 MILES SOUTHWEST OF RATLIFF...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND CALLAHAN...RATLIFF... JACKSONVILLE INTERNATIONAL AIRPORT AND OCEANWAY THROUGH 230 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3061 8154 3040 8166 3043 8196 3060 8184 TIME...MOT...LOC 1741Z 275DEG 12KT 3057 8182 3044 8191 ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:08 PM EDT | Special Weather Statement | JAX | Saint Johns | 37 min |
| May 14, 8:15 PM EDT | Special Weather Statement | JAX | Baker | 30 min |
| May 14, 9:46 PM EDT | Special Marine Warning | JAX | 119 min | |
| May 14, 10:48 PM EDT | Special Weather Statement | JAX | Duval | 42 min |
| May 14, 11:18 PM EDT | Special Marine Warning | JAX | 57 min | |
| May 15, 12:22 AM EDT | Special Marine Warning | JAX | 48 min | |
| May 15, 1:15 PM EDT | Special Weather Statement | JAX | Nassau | 30 min |
| May 15, 1:23 PM EDT | Special Weather Statement | JAX | Bradford | 37 min |
| May 15, 1:40 PM EDT | Special Weather Statement | JAX | Nassau | 50 min |
| May 15, 1:59 PM EDT | Special Weather Statement | JAX | Bradford | 46 min |
| May 15, 2:14 PM EDT | Special Marine Warning | JAX | 91 min | |
| May 15, 2:22 PM EDT | Special Weather Statement | JAX | Duval | 38 min |
| May 15, 2:24 PM EDT | Special Weather Statement | JAX | Duval | 51 min |
| May 15, 2:30 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval | 31 min |
| May 15, 2:43 PM EDT | Special Weather Statement | JAX | Putnam, Saint Johns | 62 min |
| May 15, 2:45 PM EDT | Special Marine Warning | JAX | 90 min | |
| May 15, 2:57 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 41 min |
| May 15, 3:16 PM EDT | Special Weather Statement | JAX | Putnam | 29 min |
| May 15, 3:26 PM EDT | Areal Flood Advisory | JAX | Duval | 94 min |
| May 15, 3:30 PM EDT | Special Weather Statement | JAX | Saint Johns | 30 min |
| May 15, 3:32 PM EDT | Special Weather Statement | JAX | Duval | 28 min |
| May 15, 3:47 PM EDT | Special Weather Statement | JAX | Union | 28 min |
| May 15, 3:48 PM EDT | Special Weather Statement | JAX | Nassau | 27 min |
| May 15, 3:50 PM EDT | Special Weather Statement | JAX | Flagler | 25 min |
| May 15, 3:53 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 37 min |
| May 15, 4:03 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 23 min |
| May 15, 4:10 PM EDT | Special Marine Warning | JAX | 95 min | |
| May 15, 4:19 PM EDT | Special Weather Statement | JAX | Bradford | 26 min |
| May 15, 4:32 PM EDT | Special Weather Statement | JAX | Flagler | 28 min |
| May 15, 4:45 PM EDT | Special Weather Statement | JAX | Bradford, Clay | 30 min |
| May 15, 5:02 PM EDT | Special Marine Warning | JAX | 65 min | |
| May 15, 5:31 PM EDT | Special Weather Statement | JAX | Bradford | 29 min |
| May 15, 6:51 PM EDT | Special Weather Statement | JAX | Baker | 24 min |
| May 14, 10:46 PM EDT | Special Weather Statement | JAX | Coffee | 44 min |
| May 15, 1:53 PM EDT | Special Weather Statement | JAX | Camden | 52 min |
| May 15, 2:38 PM EDT | Special Weather Statement | JAX | Glynn | 52 min |
| May 15, 3:01 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 44 min |
| May 15, 3:55 PM EDT | Special Weather Statement | JAX | Charlton | 35 min |
| May 15, 4:16 PM EDT | Special Weather Statement | JAX | Camden | 44 min |
| May 15, 4:59 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 31 min |
| May 15, 5:18 PM EDT | Special Weather Statement | JAX | Wayne | 42 min |
| May 15, 5:44 PM EDT | Special Weather Statement | JAX | Atkinson | 46 min |
| May 15, 5:46 PM EDT | Special Weather Statement | JAX | Brantley | 44 min |
| May 15, 7:09 PM EDT | Special Weather Statement | JAX | Appling, Bacon | 36 min |
| May 15, 7:37 PM EDT | Special Weather Statement | JAX | Ware | 38 min |
| May 15, 7:47 PM EDT | Special Weather Statement | JAX | Appling | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.